I had Juvederm around a month and a half ago, i had half what they recommended being one injection for both eye trough area, and a little in the cheeks. It looked good for two weeks then it seemed like its wearing off but my eye bags look lower than before, and the lines around my nose and mouth look deeper as if the skin has dropped down that are more. Is it possible for Juvederm to weigh down the skin or stretch it, making your skin look more droopy after it wears off than before you had it?
Can Juvederm Make Your Eye Bags More Droopy?
Doctor Answers (4)
Can Juvederm make eye bags worse?
Occasionally filler is injected too superficially or too much is injected causing to bags under eyes to look worse instead of better. Tear troughs are a tricky area and should only be done by very experienced injectors ( whether doctor or nurse injector) The product, amount and placement is key to a successful outcome. Juvederm is a great filler but denser and swells more than Restylane or Belotero so not my first choice for tear troughs. If you are very unhappy, you can have it dissolved with hyaluronidase and return to your pre treated condition. In the future you may find a softer filler will lay better there.
Juvederm and Eye Bags
Persistent swelling of the lower lids following filler injection is caused by what is called "lymphedema. The filler can block the lymphatic drainage leading to a build-up of fluid. Some patients are more susceptible than others and should use less filler. Also, there are injection techniques that minimize this risk. Lastly, injections of hyaluronidase will dissolve the Juvederm and the swelling will resolve.
Juvederm will not cause any permanent stretching of your skin.
Hope this helps.
Juvederm and eyelid fullness
Injectible fillers such as juvederm can be used to camouflage lower eyelid fullness. This is accomplished when your surgeon injects the filler into the tear trough area, which is essentially the hollow that exists below the lower eyelid. It is a very precise injection that requires a detailed understanding of eyelid anatomy and a sophisticated injection technique.
I have seen patients who have experienced increased fullness of the lower eyelid when the filler is injected superficially or when it is inadvertently injected into the lower eyelid fat compartments. If this is not the case, then it is unlikely that the injectible filler is the cause of increased lower eyelid fullness.
Please remember that in most people lower eyelid fullness varies significantly from day to day due to factors such as allergies, food allergies, the amount of salt in the diet, and whether you have gotten a good night's sleep.
One nice thing about injectible fillers is that the effects can be reversed with injection of hyaluronidase, an enzyme naturally present in the body, that causes hyaluronic acid, the material that is present in Juvederm and Restylane, to melt away.
I hope this information is helpful to you
You might also like...
Juvderm and face
It is unlikely that the bags or skin have gotten worse with the Juvaderm as it is only 1 and 1/2 months. Of course a pre and post treatment photo would be helpful.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.